Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 31, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 3, 2016, 3:32 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2016, 3:32 PM EDT (19:32 UTC)
- Expired
- Jun 3, 2016, 4:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 98 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 3:40 PM EDT | HAIL 0.7 | 1 E Hanahan, SC | A TRAINED SPOTTER REPORTED DIME SIZED HAIL ON INNOVATION DRIVE ON THE NAVAL WEAPONS STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
211
WUUS52 KCHS 031932
SVRCHS
SCC015-019-032030-
/O.NEW.KCHS.SV.W.0031.160603T1932Z-160603T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT FRI JUN 3 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 430 PM EDT
* AT 332 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HANAHAN...
MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...NAVAL WEAPONS STATION CHARLESTON AND MAGNOLIA
GARDENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3296 7983 3284 7989 3286 8010 3289 8011
3289 8009 3293 8008 3298 8014 3298 8011
3300 8013 3299 8014 3304 8016
TIME...MOT...LOC 1932Z 110DEG 9KT 3290 7996
HAIL...0.88IN
WIND...60MPH
$$4 follow-up statements
596
WWUS52 KCHS 031943
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT FRI JUN 3 2016
SCC015-019-032030-
/O.CON.KCHS.SV.W.0031.000000T0000Z-160603T2030Z/
CHARLESTON SC-BERKELEY SC-
343 PM EDT FRI JUN 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...
AT 343 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HANAHAN...MOVING
NORTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...NAVAL WEAPONS STATION CHARLESTON AND MAGNOLIA
GARDENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3296 7983 3284 7989 3286 8010 3289 8011
3289 8009 3293 8008 3298 8014 3298 8011
3300 8013 3299 8014 3304 8016
TIME...MOT...LOC 1943Z 114DEG 8KT 3291 7998
HAIL...0.88IN
WIND...60MPH
$$041
WWUS52 KCHS 031959
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT FRI JUN 3 2016
SCC015-019-032030-
/O.CON.KCHS.SV.W.0031.000000T0000Z-160603T2030Z/
CHARLESTON SC-BERKELEY SC-
359 PM EDT FRI JUN 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...
AT 358 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HANAHAN...MOVING
WEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...NAVAL WEAPONS STATION CHARLESTON AND MAGNOLIA
GARDENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3296 7983 3284 7989 3286 8010 3289 8011
3289 8009 3293 8008 3298 8014 3298 8011
3300 8013 3299 8014 3304 8016
TIME...MOT...LOC 1958Z 106DEG 6KT 3291 7999
HAIL...0.75IN
WIND...60MPH
$$436
WWUS52 KCHS 032012
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT FRI JUN 3 2016
SCC015-019-032030-
/O.CON.KCHS.SV.W.0031.000000T0000Z-160603T2030Z/
CHARLESTON SC-BERKELEY SC-
412 PM EDT FRI JUN 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...
AT 412 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HANAHAN...AND IS
NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...NAVAL WEAPONS STATION CHARLESTON AND MAGNOLIA
GARDENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3296 7983 3284 7989 3286 8010 3289 8011
3289 8009 3293 8008 3298 8014 3298 8011
3300 8013 3299 8014 3304 8016
TIME...MOT...LOC 2012Z 108DEG 4KT 3292 7999
HAIL...<.75IN
WIND...60MPH
$$797
WWUS52 KCHS 032021
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT FRI JUN 3 2016
SCC015-019-032031-
/O.EXP.KCHS.SV.W.0031.000000T0000Z-160603T2030Z/
CHARLESTON SC-BERKELEY SC-
421 PM EDT FRI JUN 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND BERKELEY
COUNTIES WILL EXPIRE AT 430 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3296 7983 3284 7989 3286 8010 3289 8011
3289 8009 3293 8008 3298 8014 3298 8011
3300 8013 3299 8014 3304 8016
TIME...MOT...LOC 2020Z 110DEG 9KT 3292 7999
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:17 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 3, 1:17 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
117 PM EDT FRI JUN 3 2016
.SYNOPSIS...
Atlantic high pressure will extend across the area into Saturday.
A cold front will slowly approach the region Sunday then cross
through the area early next week. Tropical low pressure should
pass south and east of the area on Tuesday. High pressure will
then return for the middle of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Very few changes required for the midday update, although it is
still quite evident that the cap is holding in place. Main trigger
for convective development is still the sea breeze which will
continue to push inland from US-17 this afternoon. While low level
lapse rates of 7-9C/km are more than adequate for showers/t-storms,
mid level lapse rates are no more than about 5.5C/km, or actually
only slightly favorable.
A deep low spiraling in place over Texas and cut off from the
mean flow aloft will allow for building of the ridge over the
southeast states and nearby Atlantic waters today. Meanwhile,
Atlantic high pressure will stretch across the area, with a subtle
Piedmont trough to form just inland from the anticyclonic flow
around the associated ridge.
Modified soundings from both CHS and JAX showing a favorable
thermodynamic profile for showers and t-storms this afternoon and
evening, initiating along and advance of the sea breeze as we
reach our convective temps around 3 pm. There are also likely
lingering meso-scale boundaries from convection nearby the
forecast zones last night that could also aid in convective
development.
Given a cap of 3-3.5C as per 12z sounding data we don't have
anything more than isolated to scattered coverage of showers and
t-storms, mainly inland from US-17. Still, thermodynamics are
quite impressive. This includes SBCAPE in excess of 2500-3000
J/kg and LI of -6 or -7C. DCAPE will exceed 1200 J/kg, while
Windex values are over 60 kt. This suggests a damaging wind threat
as the number one priority. Despite some warmer mid level
conditions, Hail CAPE in 850-950 J/kg, indicating at least a
marginally severe hail potential. Storm motion is no more than 5
or 10 mph, and combined with PWAT around 120% of normal there is a
risk for locally heavy rains in the slow moving storms.
Our temps this afternoon might reach the hottest levels of the
year so far, peaking in the lower and middle 90s away form the
coastline, the result of 850 mb temps as warm as 18-20C. Combined
with dew points in the upper 60s and lower 70s we produce heat
indices of 100-103F. Not quite to the Heat Advisory criteria of
105F, but enough to raise awareness for those that need to be
outside. Remember to stay hydrated with water and limit prolonged
exposure and/or strenuous activities.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
Tonight: Convection will gradually wane through the evening hours,
although an isolated shower/tstm could still pop just about
anywhere through the night given the moist summer-like environment
that is in place. Debris cirrus will thin with time with mostly
clear skies expected during the early morning hours Saturday.
Patchy low clouds and shallow ground fog will be possible, mainly
where rainfall is received this afternoon/evening. Lows will range
from around 70 far interior to the mid 70s at the beaches.
Saturday: The ridge over the east coast will shift offshore,
possibly amplifying slightly as a trough strengthens over the
Mississippi Valley. PWATs will increase throughout the day,
exceeding 2 inches across the south by late in the afternoon. A
decent amount of sunshine will help temperatures climb into the
lower to mid 90s in afternoon with CAPE values rising possibly as
high as 2,500 J/kg. This combined with an weak upper level
disturbance should result in a plentiful coverage of afternoon and
evening showers and thunderstorms, especially across interior
portions of Georgia. Strong to marginally severe thunderstorms will
be possible, with the main threat being winds. With increasing
support from an upper level trough developing to the west of the
area, held on to higher rain chances Saturday evening than would be
normally be the case. Rain chances should diminish after midnight.
Lows will be mild; in the lower to mid 70s.
Sunday: A trough stretching from the Great Lakes into the deep south
will cause increasing southwesterly flow at the surface and aloft.
PWATS should exceed 2 inches by late in the afternoon. Despite more
clouds, highs should still make in into the upper 80s to around 90
degrees. An impulse should move over our area late in the afternoon,
when CAPE should approach 2,000 J/kg. This combined with decent jet
streak support should lead to an increased threat of severe weather.
SPC now has us under a slight risk for this time period. The most
likely scenario continues to be a line or cluster of thunderstorms
developing west and southwest of the area, moving into and through
the area during the afternoon/early evening. The main threat will be
damaging winds and marginally severe hail. Though, if more sunshine
occurs than is expected instability will be greater and a more
significant severe weather threat would be possible. Showers should
persist into the night. Lows will remain mild; in the lower to mid
70s.
Monday: A trough will be over the eastern half of the country. A
storm system will be located north of New England. A front
associated with this system will stretch down into the deep south
and pass through our area during the day. Before the front moves
through plentiful moisture should be across the area, with PWATs
possibly exceeding 2 inches. CAPEs exceeding 1,000 J/kg and highs in
the mid to upper 80s will support afternoon/evening showers and
thunderstorms, especially along the sea breeze. Additionally, models
shows a storm system developing in the northeastern Gulf of Mexico
and moving towards Florida. This may lead to more showers late in
the afternoon, but there is still a lot of uncertainty over how
this system will develop.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
Models are in good agreement showing a storm system north of New
England Monday night while another storm system develops in the
northeastern Gulf of Mexico. This later system is forecasted to
strengthen and move across Florida. It has the potential to become
tropical, but it's still too early to know for sure. The models
continue to have the bulk of the storm passing quickly to our south
and east on Tuesday. The highest POPs are mainly across our
southernmost Georgia counties and offshore. As is normally the case,
a change in the track of this low could lead to a radically
different forecast. Regardless, central U.S. high pressure will
build into our area Wednesday and Thursday, bringing drier
conditions.
&&
.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
VFR. Isolated-scattered showers/tstms will develop west of the
terminals by 19-20z, so no impacts are anticipated at either KSAV
or KCHS with the 18z TAF set.
Extended Aviation Outlook: Brief flight restrictions are possible
each afternoon resulting from showers/tstms. The highest risk is
Sunday afternoon and evening.
&&
.MARINE...
This Afternoon: The Azores High has set up across the coastal
waters, a common feature during the warmer months of the year. The
associated ridge will result in south to southwest winds generally
at or below 15 kt, even with a little boost from the sea breeze.
Seas are a mix of a little long period swell originating from low
pressure off the coast of Europe and shorter period wind waves.
But no more than 2-3 ft. Any convection will stay over the Gulf
Stream and remain inland from the coastal waters.
Tonight: Southerly winds will persist with a bit of nocturnal
surging expected. Winds look to peak 10-15 kt with seas 2-3 ft.
Saturday through Tuesday: A cold front will approach from the west
this weekend, allowing the pressure gradient to increase a bit. This
will result in increased south to southwest winds and building seas.
However, conditions are still expected to remain below small craft
advisory levels. The front will cross the waters early next week.
Models continue to show an area of low pressure developing over the
Gulf of Mexico, then tracking northeast across Florida late Monday
into Tuesday. This system, which could become tropical, looks to
stay south of the waters at this time with minimal impacts
expected.
Rip Currents: There is occasional 14-15 second swells impacting
the buoys, but reports from the lifeguards and area webcams not
yet showing anything that significant at the beaches. Thus we
have held onto a low risk of rip currents. However, keep in mind
that rip currents can still occur, especially a couple of hours
before and after low tide through mid-afternoon.
&&
.TIDES/COASTAL FLOODING...
The area has entered a period of King Tides, resulting from the
Perigean Spring Tidal influence. The latest extra-tropical surge
guidance takes both Charleston Harbor and Fort Pulaski into
moderate flood thresholds for the evening high tide cycle, which
seems very reasonable given tidal trends noted over the past few
days. Guidance has actually been running a bit too low over the
past several evening high tides, possibly due to lingering
influences from Tropical Depression Bonnie. There is very high
confidence that both tide gauges will reach advisory criteria, so
a Coastal Flood Advisory remains in effect for all coastal zones
from 6-10 pm, with the exception of Tidal Berkeley, where levels
will not quite reach advisory thresholds. Expect peak tides of
7.5-7.8 ft MLLW in the Charleston Harbor with 9.3-9.6 ft MLLW at
Fort Pulaski. The most significant impacts will be in Downtown
Charleston where some road closures are likely given the expected
tide level.
Tides levels are expected to slowly increase through the weekend
with predicted levels forecast to well into Coastal Flood Advisory
thresholds and possibly approach Coastal Flood Warning thresholds,
especially in the Charleston Harbor. Coastal Flood Advisories
will be needed with the possibility of Coastal Flood Watches and
Warnings for some areas.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Coastal Flood Advisory from 6 PM to 10 PM EDT this evening for
GAZ117-119-139-141.
SC...Coastal Flood Advisory from 6 PM to 10 PM EDT this evening for
SCZ048>051.
MARINE...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 3, 3:56 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 356 AM EDT FRI JUN 3 2016 SCZ048>050-040800- BEAUFORT-COASTAL COLLETON-CHARLESTON- 356 AM EDT FRI JUN 3 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SEVERE THUNDERSTORMS AND FLOODING...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS IS POSSIBLE... ESPECIALLY BETWEEN 3 PM AND 7 PM. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WHICH COULD PRODUCE FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS THROUGH SUNDAY. IT IS LIKELY THAT THE BEST CHANCE FOR SEVERE WEATHER WILL BE ON SUNDAY. THE MAIN THREAT WILL BE DAMAGING WINDS. COASTAL FLOODING...MINOR TO MODERATE COASTAL FLOODING WILL OCCUR DURING THE EVENING HIGH TIDES THROUGH THE WEEKEND. THERE IS A CHANCE THAT MAJOR FLOODING COULD OCCUR AS KING TIDES PEAK. COASTAL FLOOD ADVISORIES...WATCHES AND WARNING MAY BE NEEDED FOR SOME AREAS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-040800- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 356 AM EDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS AND FLOODING...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS IS POSSIBLE... ESPECIALLY BETWEEN 3 PM AND 7 PM. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WHICH COULD PRODUCE FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS THROUGH SUNDAY. IT IS LIKELY THAT THE BEST CHANCE FOR SEVERE WEATHER WILL BE ON SUNDAY. THE MAIN THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-040800- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 356 AM EDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ051-040800- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- COASTAL JASPER- 356 AM EDT FRI JUN 3 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SEVERE THUNDERSTORMS AND FLOODING...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS IS POSSIBLE... ESPECIALLY BETWEEN 3 PM AND 7 PM. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WHICH COULD PRODUCE FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS THROUGH SUNDAY. IT IS LIKELY THAT THE BEST CHANCE FOR SEVERE WEATHER WILL BE ON SUNDAY. THE MAIN THREAT WILL BE DAMAGING WINDS. COASTAL FLOODING...MINOR TO MODERATE COASTAL FLOODING WILL OCCUR DURING THE EVENING HIGH TIDES THROUGH THE WEEKEND. COASTAL FLOOD ADVISORIES WILL BE NEEDED. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ052-040800- TIDAL BERKELEY- 356 AM EDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS AND FLOODING...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS IS POSSIBLE... ESPECIALLY BETWEEN 3 PM AND 7 PM. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WHICH COULD PRODUCE FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS THROUGH SUNDAY. IT IS LIKELY THAT THE BEST CHANCE FOR SEVERE WEATHER WILL BE ON SUNDAY. THE MAIN THREAT WILL BE DAMAGING WINDS. COASTAL FLOODING...MINOR COASTAL FLOODING WILL OCCUR DURING THE EVENING HIGH TIDES THROUGH THE WEEKEND. COASTAL FLOOD ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jun 3, 3:19 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT FRI JUN 3 2016
SCZ052-031945-
TIDAL BERKELEY SC-
319 PM EDT FRI JUN 3 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
345 PM EDT...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DON HOLT BRIDGE...OR NEAR HANAHAN...MOVING
NORTH AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CHARLESTON...NORTH CHARLESTON...GOOSE CREEK...HANAHAN...NAVAL WEAPONS
STATION CHARLESTON...DON HOLT BRIDGE AND DANIEL ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3303 7986 3287 7986 3287 7989 3285 7990
3286 7996 3289 7997 3291 7995 3291 7998
3293 8000 3300 8000 3301 7999
TIME...MOT...LOC 1919Z 169DEG 12KT 3290 7993The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:18 AM EDT | Coastal Flood Advisory | CHS | 19 hr | |
| Jun 3, 3:19 PM EDT | Special Weather Statement | CHS | Charleston | 26 min |
| Jun 3, 5:37 PM EDT | Special Weather Statement | CHS | Jasper | 38 min |
| Jun 3, 6:02 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 58 min |
| Jun 3, 7:51 PM EDT | Special Weather Statement | CHS | Dorchester | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.